Hail, Douglas
- When
- June 8, 6:49 PM MST
- Where
- Douglas County, 3.84 mi NE of Franktown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.420, -104.700
Severe thunderstorms produced hail up to quarter size in Douglas and Elbert Counties. In addition, one tornado touched down but no damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced hail up to quarter size in Douglas and Elbert Counties. In addition, one tornado touched down but no damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 8, 5:15 PM MST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
615 PM MDT TUE JUN 8 2010
UPDATED FOR LATEST HYDROLOGY INFORMATION AND AVIATION SECTION
.SHORT TERM...POST-FRONTAL BNDRY LAYER ENVIRONMENT HAS PRETTY MUCH
CAPPED CONVECTION ON THE PLAINS TODAY. DEWPTS HAVE ALSO CONTINUED TO
FALL OFF WITH EVEN DRIER AIR FLOWS DOWN FM SRN WYO. TRAPPED WAVES ON
SATELLITE ANOTHER INDICATOR THAT MID-LEVELS HAVE BECOME WARMER AND A
BIT MORE STABLE IN THE PAST SEVERAL HOURS AS W-NWLY FLOW ALOFT TURNS
SWLY AS THE FLAT UPPER RIDGE OVER COLORADO SHIFTS EAST. WHILE MOST
AREAS WILL SEE LITTLE IF ANY PCPN/CONVECTION IN THE NEXT SEVERAL
HOURS...LOW-LEVEL S-SELY FLOW SOUTH OF THE PALMER DIVIDE IS PROGGED
TO TRANSPORT +50F DEWPTS UP ALONG THE SRN FTHLS AND ACROSS PARK
COUNTY/SOUTH PARK IN THE NEXT SEVERAL HOURS. BEGINNING TO SEE WEAK
ECHO RETURNS IN THE AREA AS RUC SFC BASED CAPES HAVE SLOWLY
INCREASED IN THE AREA. HOWEVER THERE/S SOME QUESTION AS TO WHEN THE
GUSTY SWLY SFC WINDS IN PARK COUNTY WILL SHIFT TO A SELY COMPONENT
AS MODELS INDICATE BY 00Z. PROBABLY NOT UNTIL THEY DO WILL SEE
DEWPTS RISING AND CONVECTION BECOMING MORE COMMON. STILL BELIEVE WE
WON/T SEE MORE THAN 30 PCT T-STORM COVERAGE IN ZONES 36 AND 37 THRU
03Z THIS EVENING. HOWEVER WITH LOW-LEVEL MOISTURE REMAINING IN PLACE
OVERNIGHT MAY SEE STRATUS AND PATCHY FOG IN SOUTH PARK LATE TONIGHT
AND ERLY WED MORNING. SAME GOES FOR ERN ELBERT AND LINCOLN COUNTIES.
MOIST SELY FLOW OVERNIGHT EXPECTED TO PRODUCE PATCHY FOG AFTER
MIDNIGHT IN THESE AREAS.
FOR WEDNESDAY...SHOULD SEE STEADY WARMING ALOFT WITH THE UPPER RIDGE
MOVING EAST OF THE STATE AND SWLY FLOW STRENGTHENS. AT LOW LEVELS
SOUTH-SELY LOW-LEVEL WINDS ON THE PLAINS WILL ONCE AGAIN ADVECT
MOISTURE UP FM THE TX PANHANDLE RGN THROUGH THE DAY. HOWEVER CLOSER
TO THE FOOTHILLS AND OVER WRN PORTIONS OF THE PALMER DIVIDE...THIS
SAME SLY FLOW PATTERN WILL ONLY DRY AND FURTHER WARM THE AMBIENT
ENVIRONMENT THRU THE DAY. BY AFTERNOON MODELS SHOW A CYCLONE FORMING
IN THE BNDRY LAYER WIND FIELD ON THE PLAINS NORTHEAST OF THE DENVER
METRO AREA. CIRCULATION ABOUT THIS SFC LOW IS FCST TO ADVECT SOME OF
THE JUICIER THETA-E AIR OUT ALONG THE STATE/S ERN BORDER AND UP
AGAINST THE NRN FRONT RANGE LATE IN THE DAY. COMBINATION OF STRONG
DAYTIME HEATING AND THIS INFLUX OF MOISTURE SHOULD RESULT IN
SLIGHTLY BETTER CHANCE FOR T-STORMS UP ALONG THE WYOMING/NEBRASKA
BORDERS. WOULD NOT RULE OUT A SVR STORM OR TWO WITH MID-AFTERNOON
0-3KM CAPE VALUES APPROACHING 3000 J/KG IN THE AREA. LASTLY LOOKING
FOR A 10-15F RISE IN MAX TEMPS OVER THOSE DAY.
.LONG TERM...UPPER LEVEL RIDGE AXIS WILL MOVE EAST OF THE STATE
WEDNESDAY EVENING. AIRMASS WILL BE MOIST AND UNSTABLE WITH CAPES TO
AROUND 2500 J/KG. WARM AIR ALOFT WILL AGAIN CAP MOST CONVECTION BUT
IF ANY CONVECTION DEVELOPS IT WILL HAVE A CHANCE AT BECOMING SEVERE.
FLOW ALOFT WILL BECOME SOUTHWESTERLY THURSDAY AS AN UPPER LEVEL
TROUGH MOVES OVER THE WEST COAST. SURFACE LOW WILL DEVELOP OVER
NORTHEAST COLORADO THURSDAY. A BOUNDARY WILL SET UP OVER NORTHEAST
COLORADO WHERE HOT AND DRY SOUTHWEST WINDS MEET UP WITH MOISTURE
EASTERLY WINDS. HIGHS TO THE WEST OF THE BOUNDARY WILL BE WELL INTO
THE 90S. MEANWHILE NORTH AND EAST OF THE FRONT TEMPERATURES WILL BE
IN THE 80S TO LOWER 90S. WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS
IN THE FORECAST THURSDAY AFTERNOON AND EVENING. AIRMASS WILL BE
UNSTABLE OVER THE AREA...PRIMARILY NORTH AND EAST OF THE BOUNDARY.
CONVECTION WILL HAVE A HARD TIME DEVELOPING BECAUSE OF A CAP
NORTHEAST OF THE BOUNDARY AND BECAUSE OF THE DRY AIRMASS SOUTH AND
WEST OF THE BOUNDARY.
UPPER LEVEL TROUGH WILL DEEPEN AS IT MOVES INLAND. BY FRIDAY...IT
WILL BE CENTERED OVER WESTERN PARTS OF GREAT BASIN. A STRONG COLD
FRONT WILL PLOW SOUTH ACROSS EASTERN COLORADO FRIDAY MORNING. THIS
WILL USHER IS MUCH COOLER AIR AND MOISTURE. MODELS PROJECT THE UPPER
LEVEL LOW WILL SPIN OVER THE GREAT BASIN THROUGH SUNDAY. THIS WILL
RESULT IN A SOUTH TO SOUTHWEST FLOW ALOFT. AT THE SURFACE...A COOL
AND MOIST NORTH TO NORTHEAST UPSLOPE FLOW WILL PREVAIL THROUGH THE
WEEKEND. STILL DIFFICULT TO TIME ANY SHORT WAVES THAT WILL ROTATE
AROUND THE TROUGH AND PROVIDE LIFT OVER THE AREA. FOR NOW WILL
BROADBRUSH CHANCE POPS OVER THE FORECAST AREA FRIDAY NIGHT THROUGH
SUNDAY. THE ENTIRE WEEKEND WILL NOT BE RAINY...BUT DO EXPECT A
PERIOD OR TWO OF STRATIFORM RAIN. BECAUSE OF THE CLOUDS AND
MOISTURE...TEMPERATURES WILL BE BELOW NORMAL THIS WEEKEND.
THE TROUGH WILL LIFT NORTH OF THE AREA BY MONDAY. TEMPERATURES WILL
CLIMB BACK TO NEAR NORMAL EARLY NEXT WEEK. ENOUGH MOISTURE WILL
LINGER AROUND THAT A FEW THUNDERSTORMS WILL BE POSSIBLE.
&&
.AVIATION...A FEW T-STORMS HAVE DEVELOPED LATE THIS AFTERNOON OVER
THE FRONT RANGE AND WERE MOVING EAST ACROSS THE I-25 URBAN CORRIDOR
INCLUDING THE DENVER METRO AREA. MAIN THREAT OF SHOWERS/STORMS
SHOULD BE OVER BY 03Z. FAST STORM MOTIONS SHOULD RESULT IN LIGHT
RAIN ACCUMULATIONS. HOWEVER STORMS MAY STILL PRODUCE SMALL HAIL AND
OUTFLOW WIND GUSTS TO 25KTS. CONDITIONS SHOULD IMPROVE IN THE DENVER
AREA OVERNIGHT AS DRIER AIR MOVES DOWN OFF THE PALMER DIVIDE. ON
WEDNESDAY EXPECTING ONLY A SLIGHT CHANCE OF THUNDERSTORMS IN THE
DENVER AREA AFTER 2100Z.
&&
.HYDROLOGY...RIVERS AND STREAMS STILL RUNNING HIGH FROM SNOWMELT AND
WILL CONTINUE TO DO SO FOR MUCH OF THIS WEEK. FLASH FLOOD WATCH FOR
BOULDER CREEK HAS BEEN CANCELLED AS CREWS WERE ABLE TO REMOVE
BLOCKAGE FROM CULVERT/BRIDGE STRUCTURE.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR CACHE LA POUDRE
RIVER IN WEST CENTRAL WELD COUNTY UNTIL 315 AM MDT THURSDAY.
FLOOD ADVISORIES FOR RIVERS AND STREAMS IN PORTIONS OF LARIMER...
BOULDER...GRAND...AND SUMMIT COUNTIES.
BARJENBRUCH/BAKER/MEIERHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DENVER CO 1119 AM MDT TUE JUN 08 2010 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1119 AM MDT TUE JUN 08 2010 ...WATER LEVELS STILL RUNNING HIGH ON A NUMBER OF HIGH COUNTRY STREAMS AND CREEKS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A NUMBER OF STREAMS AND CREEKS IN THE MOUNTAINS AND FOOTHILLS IN NORTH CENTRAL COLORADO SHOULD CONTINUE TO RUN FAST AND HIGH DURING THE NEXT 24 HOURS AS A RESULT OF THE RAPID HIGH COUNTRY SNOWMELT DURING THE PAST FEW DAYS. RESTRICTIONS ON RECREATIONAL ACTIVITIES SUCH AS RAFTING AND TUBING HAVE BEEN PLACED ON SOME OF THE HIGHER RUNNING CREEKS IN THE FRONT RANGE FOOTHILLS OF NORTHEAST COLORADO. OTHERWISE EXTENSIVE MORNING CLOUD COVER AND SIGNIFICANTLY COOLER AIR SHOULD REDUCE TO RISK FOR SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA TODAY. HOWEVER PREVAILING MOIST UPSLOPE FLOW EAST OF THE CONTINENTAL DIVIDE WILL COMBINE WITH PERIODS OF SUNSHINE LATER TODAY TO PRODUCE SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS IN THE MOUNTAINS AND ACROSS THE NORTHEAST PLAINS OF COLORADO. A FEW LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS...MAINLY OVER AND ALONG THE FRONT RANGE...MAY PRODUCE SMALL HAIL AND BRIEF HEAVY RAINFALL. STRONGER STORMS FORMING OVER THE SOUTHERN FOOTHILLS AND PALMER DIVIDE EASTWARD TO AROUND LIMON MAY EVEN PRODUCE HAIL UP TO AN INCH IN DIAMETER. STORMS SHOULD QUICKLY END THIS EVENING WITH SUNSET AND WITH AN END TO THE MOIST UPSLOPE FLOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. WARMING TEMPERATURES ON WEDNESDAY AND THURSDAY WILL COMBINE WITH A MOIST AIRMASS ALREADY IN PLACE TO CAUSE UNSTABLE CONDITIONS. A COLD FRONT WILL MOVE ACROSS NORTHEAST COLORADO EARLY FRIDAY BRINGING MUCH COOLER TEMPERATURES FRIDAY AND THROUGH THE WEEKEND. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL ALSO BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTER ARE STILL ASKED TO REPLY ANY OBSERVATIONS OF HAIL 3/4 INCH IN DIAMETER OR GREATER....AND ANY HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN BOULDER. BAKER/MEIER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
741 PM MDT TUE JUN 8 2010
COZ040-041-045-046-090230-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
741 PM MDT TUE JUN 8 2010
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHWESTERN ELBERT COUNTY
NORTHEASTERN DOUGLAS COUNTY
WESTERN ARAPAHOE COUNTY
AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 4 MILES SOUTHEAST OF BEVERLY HILLS...OR 22 MILES SOUTH OF
DENVER...MOVING EAST AT 30 MPH. OTHER STRONG STORMS WERE LOCATED
OVER SOUTHEAST AURORA...AND NEAR KIOWA...ALSO MOVING EAST AT
30 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BUCKLEY
AFB...THE PINERY...SURREY RIDGE...PONDEROSA PARK...PARKER...KIOWA...
FRANKTOWN...ELIZABETH...BEVERLY HILLS...ARAPAHOE PARK...EASTERN
CENTENNIAL AND SOUTHERN AURORA.
LAT...LON 3970 10480 3973 10440 3935 10417 3920 10443
3935 10483 3952 10491
TIME...MOT...LOC 0140Z 265DEG 28KT 3943 10479
BARJENBRUCHThe Denver radar (KFTG), 43 km away, was scanning. The volume nearest the first event began at 01:51 UTC.
3 hail, 1 tornado. Local standard time, as filed.
A tornado touched down briefly but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyThe tornado archive for Colorado, 2010Warnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233035, 233033, 233036, 233034.